MAUDE Adverse Event Report: HOLOGIC INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM

HOLOGIC INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Model Number STLC-00004
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the user site that on (b)(6) 2025, during an affirm breast biopsy guidance system procedure there were two stereotactic breast biopsies where the target set on the workstation and what was targeted at the breast was not coordinating.The user site reported that the procedure was completed for one patient, and the other patient was rescheduled to go to another facility; however, two skin incisions were done on the patient prior to rescheduling.A hologic field service engineer (fse) was dispatched to examine the device and found a mechanical bearing failure in the z-axis movement.The fse determined that the affirm breast biopsy guidance system needed to be replaced due to inability to replace z-axis bearings.The replacement of the device was completed on september 30th, 2025.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the user site that on (b)(6) 2025, during an affirm breast biopsy guidance system procedure there were two stereotactic breast biopsies where the target set on the workstation and what was targeted at the breast was not coordinating.The user site reported that the procedure was completed with one of the patients while the other patient was rescheduled to go to another facility.The user site reported that the patient who had their procedure rescheduled was stuck during two positions within the procedure while needle insertion had occurred.A hologic field service engineer (fse) and consultation team reported to have talked to the customer and confirmed the targeting system errors.The fse troubleshot the device and found mechanical bearing failure in z-axis movement.The fse resolved that the affirm breast biopsy guidance system needed to be replaced due to inability to replace z-axis bearings.The fse obtained affirm replacement approval and scheduled with customer the replacement of the device.The affirm upright was replaced and sent back to pmqa for investigation.The system was returned in the packaging for the new system installed at the customer site.No external damage was noted on the packaging or system.The affirm upright was connected to a lab 3dimensions system.The stx calibration was performed as it is required when installing an affirm upright biopsy system on to a new dimensions for the first time.Biopsy qas was then performed and both stereotactic qas and tomo biopsy qas passed successfully.While the qas was able to be completed successfully, indicating there is no issue with targeting accuracy, it was noted that the z-axis was more difficult to move than expected.The field service engineer stated that the bearing was damaged but did not call out which bearing was damaged.The z-axis assembly has 5 different bearings at various locations.The z-axis was disassembled so that the bearings could be inspected.No damage was noted to the bearings, but it was noted that no loctite was applied to the bearings found in the gearbox.The issue reported of targeting issues could not be confirmed.The affirm successfully completed stx calibration and qas.Conclusion: in conclusion this complaint could not be confirmed.While the returned system did display symptoms of a mechanical failure within the z-axis, investigation determined that this failure would not impact targeting as the system successfully passed qas.The customer declined a case review by application support so user error cannot be ruled out.The risk is considered low based on the occurrence and remains acceptable, therefore a capa is not warranted.Future events will be monitored and trended.Device history record (dhr) review: udi: (b)(4) install date: (b)(6) 2022 serial number: (b)(6).The dhr was reviewed, and no discrepancies were noted in the dhr and the system successfully completed the qas needle test.

Brand Name
AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Common Device Name
BIOPSY GUIDANCE SYSTEM
Manufacturer (Section D)
HOLOGIC INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
ugo chibueze
445 simarano drive
marlborough, MA 01752
MDR Report Key23237469
Report Number3005496266-2025-00066
Device Sequence Number8707004
Product Code IZH
UDI-Device Identifier15420045505858
UDI-Public(01)15420045505858(11)220727
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTLC-00004
Device Catalogue NumberSTLC-00004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown